An antibiotics overdose during Covid-19 can lead to vaginal infections
Just when we thought Covid-19 was on its way out of your lives, Omicron engulfed our world. If you would have noticed, someone or the other known to you is down with this highly contagious virus. Headache, sore throat, bodyache, and high fever are the common signs that suggest that Omicron is upon you. Sadly, if Omicron has conquered you then you can’t do without antibiotics and where there are antibiotics, there are other bodily hassles that can make things worse. One of them is vaginal infections.
There have been many who have reported that post Covid-19 infection they have been suffering from vaginal infections. Yeast infection being the most common of them all. Now the million dollar question is – is it Covid-19 that’s wrecking the biome of your vagina or is it the antibodies? In this read, we are going to figure it out.
"I have been Covid-19 positive for about a week now. Even though a lot of people are saying that symptoms are mild this time, I have been having high fever and facing back-breaking body ache. The winter season is making it tougher to recuperate, and I can feel the fatigue that has set in. On top of it, the antibiotic doses that I am having to deal with Covid-19, have led to a yeast infection. My vagina feels dry and itchy, and it's not such a good feeling," Divya Kaur, 34, tells HealthShots.
How overdoes of antibiotics lead to vaginal infections
According to Dr Aruna Kalra, senior gynaecologist and obstetrician at CK Birla Hospital, Gurugram, antibiotics can have various side effects like allergic reactions and diarrhoea. It can affect your gut by changing the amount and type of bacteria present in it. These changes in the gut lead to nausea, vomiting, and other gastrointestinal side effects. They can also weaken the immune system.
“When it comes to your vagina, antibiotics can kill good as well as bad bacteria. This makes you more vulnerable to infections. Antibiotics allow the bad bacteria to overgrow in the gut and they may travel to the vagina, causing infections. Antibiotics also affect the vaginal pH balance,” explains Dr Kalra.
Here are some symptoms of vaginal infections
- A burning sensation around the vulva
- White and odourless vaginal discharge
- Pain during sex
- Pain during urination
- Increase in vaginal discharge
Some more reasons to avoid antibiotics
- Antibiotics kill the good bacteria present in the gut that helps you to maintain your overall health.
- They have a lot of side effects including rashes, abdominal pain, fever, headache, insomnia and dizziness.
- They reduce microbiome diversity
(For more health-related stories visit <i><strong>HealthShots.com</strong></i>)